Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 22, 2013, 4:55 AM CDT for 12 counties in Texas. It took effect at Apr 22, 2013, 12:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2013, 4:55 AM CDT (09:55 UTC)
- In effect from
- Apr 22, 2013, 12:00 PM CDT
- Expired
- Apr 22, 2013, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 48 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 8:42 PM CDT | NON-TSTM WND GST 60 | 2 Ne Lake Tanglewood, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3097 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WWUS84 KAMA 220955 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 455 AM CDT MON APR 22 2013 TXZ001>003-006>008-011>013-016>018-222130- /O.NEW.KAMA.FW.W.0006.130422T1700Z-130423T0200Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER- CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 455 AM CDT MON APR 22 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...DALLAM...SHERMAN...HANSFORD... HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER...CARSON... DEAF SMITH...RANDALL...ARMSTRONG COUNTIES. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH INCREASINGLY HIGHER GUSTS ARE EXPECTED. THE WINDS WILL TREND TO WEST AND THEN SHIFT TO NORTHWEST AS A STRONG COLD FRONT ARRIVES LATE THIS AFTERNOON AND THIS EVENING. GUSTS OF 40 TO 55 MPH WILL BE POSSIBLE BY THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY WILL FALL INTO THE 6 TO 15 PERCENT RANGE. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND NOON TODAY...AND WILL CONTINUE UNTIL AROUND 9 PM...WHEN RELATIVE HUMIDITIES RISE ABOVE 15 PERCENT. STRONG NORTH WINDS WILL CONTINUE PAST MIDNIGHT HOWEVER FOLLOWING THE PASSAGE OF THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ COCKRELL FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
362 WWUS84 KAMA 222140 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 440 PM CDT MON APR 22 2013 TXZ001>003-006>008-011>013-016>018-230200- /O.CON.KAMA.FW.W.0006.000000T0000Z-130423T0200Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER- CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 440 PM CDT MON APR 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...DALLAM...SHERMAN...HANSFORD... HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER...CARSON... DEAF SMITH...RANDALL...ARMSTRONG. * WIND: WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTNIUE. THE WINDS WILL TREND TO THE NORTH AS A STRONG COLD FRONT ARRIVES THIS EVENING. GUSTS OF 40 TO 55 MPH WILL BE POSSIBLE BY THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE IN THE 5 TO 15 PERCENT RANGE. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND 9 PM...WHEN RELATIVE HUMIDITIES RISE ABOVE 15 PERCENT. STRONG NORTH WINDS WILLCONTINUE PAST MIDNIGHT HOWEVER FOLLOWING THE PASSAGE OF THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ GOEHRING FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:30 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 22, 3:30 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT MON APR 22 2013
.DISCUSSION...
NO MAJOR CHANGES HAVE BEEN MADE TO THE FORECAST...EXPECT FOR AN
ATTEMPT TO REFINE WINDS. COLD FRONT WILL ARRIVE IN OKLAHOMA
PANHANDLE THIS AFTERNOON...WITH STRONG REINFORCING SURGE EARLY THIS
EVENING. WIND ADVISORY MAY BE NEEDED THIS EVENING.
LOW POPS FOR THUNDERSTORMS HAVE BEEN RETAINED ACROSS EASTERN ZONES
THIS AFTERNOON...AND ACROSS NORTHERN AND EASTER SECTIONS THIS
EVENING...WHERE LIMITED MOISTURE WILL BE RAPIDLY LIFTED ALONG DRYLINE
AND COLD FRONT RESPECTIVELY.
COLD AIR ARRIVES WITH STRONG COLD FRONT THIS EVENING...WITH SLEET
AND LIGHT SNOW BEGINNING TO MIX WITH RAIN. SOME LIGHT FREEZING RAIN
COULD DEVELOP BEFORE SUNRISE ACROSS SOUTHEASTERN SECTIONS. AT THIS
TIME...DO NOT EXPECT ENOUGH ACCUMULATIONS TO WARRANT WINTER WEATHER
ADVISORY. LINGERING LIGHT WINTRY PRECIPITATION MAY CONTINUE TUESDAY
MORNING ACROSS MAINLY EASTERN SECTIONS.
COLD AIR CAUSES FREEZING TEMPERATURES ACROSS NEARLY ALL OF FORECAST
AREA TONIGHT. COLD AIR ADVECTION AND CLOUDS HOLD TEMPERATURES INTO
THE UPPER 30S TO MID 40S ON TUESDAY.
CLEAR AND COLD TUESDAY NIGHT WITH ANOTHER FREEZE LIKELY.
WARMUP BEGINS WEDNESDAY AND THURSDAY WITH 60S ATTAINED MOST
SECTIONS.
HAVE RETAINED THUNDERSTORM POPS FOR THURSDAY NIGHT...AND HAVE
EXPANDED POPS TO INCLUDE ALL SECTIONS AS MOISTURE RETURN LOOKS
LIKELY. LOW THUNDERSTORM POPS KEPT FOR FRIDAY IN EAST...AND HAVE
ALSO INCLUDED NORTHERN SECTIONS.
WARM WEATHER EXPECTED FOR FRIDAY AND THE WEEKEND. 03
COCKRELL
&&
.FIRE WEATHER...
DRY SOUTHWEST AND WEST WINDS WILL INCREASE TODAY. A RED FLAG WARNING
IS IN EFFECT FROM NOON UNTIL 9 PM TODAY ACROSS THE WESTERN TWO THIRDS
OF THE TEXAS PANHANDLE WHERE CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON AND THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE
OKLAHOMA PANHANDLE. A STRONG COLD FRONT WILL CAUSE NORTH AND
NORTHEAST WINDS TO INCREASE ABRUPTLY THIS EVENING...WITH GUSTS OF 40
TO 55 MPH POSSIBLE. STRONG WINDS WILL CONTINUE THROUGH MOST OF THE
NIGHT. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TUESDAY THROUGH SUNDAY. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 85 28 44 23 62 / 0 20 10 5 0
BEAVER OK 76 30 42 24 60 / 20 60 20 10 0
BOISE CITY OK 75 28 39 23 62 / 10 40 20 5 0
BORGER TX 83 32 43 29 65 / 10 30 20 5 0
BOYS RANCH TX 85 32 45 23 66 / 0 20 10 5 0
CANYON TX 87 29 45 23 63 / 0 20 10 5 0
CLARENDON TX 86 32 46 30 61 / 10 20 20 5 0
DALHART TX 80 30 42 20 59 / 0 30 20 5 0
GUYMON OK 79 29 41 26 60 / 20 50 20 5 0
HEREFORD TX 86 30 46 24 64 / 0 20 10 5 0
LIPSCOMB TX 76 30 42 24 61 / 20 60 20 10 0
PAMPA TX 78 29 43 26 59 / 10 30 20 5 0
SHAMROCK TX 80 33 44 29 61 / 20 30 20 5 0
WELLINGTON TX 84 35 46 32 64 / 20 20 20 10 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...NONE.
&&
08/03Hazardous weather outlook, Apr 22, 4:39 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 439 AM CDT MON APR 22 2013 OKZ001>003-TXZ001>020-222115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 439 AM CDT MON APR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE DUE TO DRY WEST AND NORTHWEST WINDS. A RED FLAG WARNING WILL BE IN EFFECT FOR THIS AREA FROM NOON UNTIL 9 PM. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE THIS AFTERNOON AND THIS EVENING. CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE TO INCREASING WINDS. A WIND ADVISORY MAY BE NEEDED TONIGHT AS A STRONG COLD FRONT ARRIVES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PANHANDLES THIS AFTERNOON...AND ALONG AND EAST OF A DALHART TO AMARILLO LINE THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS COULD DEVELOP ACROSS THE FAR EASTERN PANHANDLES. PRECIPITATION IS EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX TONIGHT INTO TUESDAY MORNING...WHICH MAY LEAD TO SOME SLICK SPOTS ON ROADWAYS. LIGHT SNOWFALL ACCUMULATIONS OF LESS THAN AN INCH ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE PANHANDLES TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LIGHT WINTRY MIX OF PRECIPITATION IS POSSIBLE TUESDAY MORNING...WHICH MAY LEAD TO SOME SLICK SPOTS ON ROADWAYS. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE PANHANDLES TUESDAY MORNING AND TUESDAY NIGHT. THUNDERSTORM CHANCES WILL RETURN TO THE PANHANDLES THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE EASTERN COUNTIES OF THE PANHANDLES SHOULD MONITOR THE FORECAST AND BE READY FOR LIMITED ACTIVATION THIS AFTERNOON AND THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:42 PM CDT | Freeze Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more | 18 hr |
| Apr 22, 3:42 PM CDT | Hard Freeze Warning | AMA | Dallam, Hansford, Hartley, Hutchinson, Moore, Sherman | 18 hr |
| Apr 22, 3:42 PM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 15 hr |
| Apr 22, 6:36 PM CDT | Special Weather Statement | AMA | Lipscomb | 24 min |
| Apr 22, 6:49 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 56 min |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.